Doctor insights on:
Clotting problem?: Certain medications such as Aspirin and Coumadin (warfarin) can cause you to bruise easily. However, illnesses that interference with platelet function can do the same thing. If you are not taking a medication that is known to cause easy bruising, you should have a full blood work up by your medical doctor as soon as possible to help find the cause. ...Read more
Unexplained Bruises: Please go see your family physician today or tomorrow. This is not normal and could represent significant disease. ...Read more
See physician: If not trauma, hematologic or autoimmune phenomena need to be investigated. ...Read more
I have many bruises running up and down. My pcp ordered blood tests (hemogram, thyroid, clotting) and all are normal. Any other causes?
More testing: You may need to be seen by a hematologist and worked up for bleeding disorder. Von willibrand disease is the most common inherited type among caucasians. ...Read more
I have these tiny red dots on my legs they are near my ankles, knees, and thighs, sometimes on my arms and chest. I have many bruises. What is this?
See a doctor: Bruising without injury may indicate a problem with the cells on your blood that are involved in clotting. The " tiny red dots" could be related to the bruising. Please see a doctor ASAP. ...Read more
Daughter is weak, lathargic, and has many random bruises. Took her to the er last night and all of her bloodwork and urine came back normal? YM
Primary care doc?: Definitely of concern. Make sure she stays hydrated. A variety of conditions-infectious and blood related may account for her symptoms and would suggest involving her doc early. If getting worse it is always OK to take her back to ER. ...Read more
Nothing: This will not harm it as long as you don't leave it on for too long. ...Read more
Are these bruises dangerous in any way? I too have many large unexplained bruises and am on apo-escitalopram and. 25mg of clonazepam.
Unexplained bruises: Need to be examined by your doctor. Your blood MAY be too thin or it may be in response to a medication. The whole picture needs to be looked at. Peace and good health. ...Read more
I woke up with what looked like s bruise but it has a nodule and does it hurt. It hasn't hesled in over two weeks looks the same.
Nodule: A painful nodule can be a manifestation of an allergic reaction, infectious disease, hypersensitivity reaction to drugs, and other diseases. It is important to know where the nodule is, what medications you are on and whether you are having other symptoms such as cough, bowel problems arthritis. You should see your primary care doctor. He may refer you to a dermatologist for a biopsy. ...Read more
What would cause a 8 year to hit themselves to the point of bruising. She has been to 3 different Dr.'s and all have geven meds for the problem.?
What is a bruise: Bruise is bleeding under the skin and it looks bluish black it can be due to trauma to that area or sometimes comes on spontaneusly due to certain medical conditions. There may be fragility of blood vessels, low platlet count, or other bleeding disorders due to lack of clotting factors in blood. If is recurrent and in many places in the body then one has to consult their physician. ...Read more
Unnecessary: A bruise is a leakage of blood, usually from trauma, under the skin. If you want to disguise it with a wrap, that is fine, but there is no medical reason to cover up a bruise. Ice on a bruised area for the first 2-3 days can limit its extent and then use heat help the body disperse the blood. ...Read more
Bruise: When the skin is traumatized, usually by a direct blow, small capillaries are damaged and leak blood cells. These spread through the interspaces under the skin leading to the bluish discoloration called a bruise. Unless associated with bleeding disorders, or the trauma caused deeper injury, these can be treated with icing for 2-3 days and then heat later to resolve the bruise. ...Read more
No.: For the most part, not dangerous at all. As they go away over 1-2 weeks they may turn a little yellowish, but that's normal. As long as the pain's going away also, there's nothing to worry about! Cheers! ...Read more
Bruise: For the first 24 hours, I would ice the effected area to minimize the spread of the bruise. After 48 hours, heat may be applied to allow the blood to disperse about the body. The amount of time it takes to heal is highly variable from person to person. ...Read more
Low platelets?: You need to have your blood counts checked now. There are a number of causes of new bruising, the most common of which is an antibody-mediated destruction of your platelets (there are treatments for this). Are you having any other bleeding symptoms like nose bleeds or gum bleeding? A doctor will start with a few blood tests, and once a cause is found, treatment can be planned. ...Read more
Stop anticoagulants: Bruising is caused by bleeding and implies coagulation problems. Aspirin, nsaids, coumadin, (warfarin) plavix, xarelto, some herbals, and many others lead to bleeding. Check for these causes. Otherwise need a hematologist to check blood for lack of clotting factors as easy bruising/bleeding is not a good or natural sign, especially in a young person. Limit trauma. ...Read more
With no trauma...: Many causes of abnormal bleeding problem (coagulopathy): could relate to anything affecting platelets medication (rx or otc such as aspirin), bone marrow disorders, rapid destruction of platelets in spleen), one of many types hemophilia. Clotting is very complex: blood tests first (some unisual); if cause not clear: refer to hematologist. Often, spontaneous bruises less than 2cm turn out ok, c doc. ...Read more
Maybe what you take: Bruising of the skin has many causes. Medications such as aspirin, Coumadin (warfarin) or Plavix can. Supplements like vit e, fish oil and ginko may do it. Alcohol intake thins the blood. Simple aging skin becomes thinner and more prone to bruising, especially in women. However, if the cause is not obvious, it is extremely important to see your internist for a complete check up! ...Read more
Bruise: A bruise is not a rash nor is it an infection. It is blood that bled into the tissue under the skin. Putting a steroid cream on the skin will not in any way change the natural healing of the underlying bruise. No. Do not put this cream on a bruise. ...Read more